MAUDE Adverse Event Report: PRECISION SPINE, INC. SURELOK MIS 3L; ROD INSERTER

PRECISION SPINE, INC. SURELOK MIS 3L; ROD INSERTER
Model Number 63-SP-9005
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 07/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2022, utilizing the surelok mis 3l pedicle screw system.While attempting to insert the second rod, the tip of the cl rod inserter (63-sp-9005) broke.The doctor had to make a larger wiltse incision, and the broken piece was removed with forceps and the rod was inserted using a rod inserter pulled from another instrument tray.There was no patient injury reported, but a fifteen-minute (15) delay due to the malfunction of the rod inserter.
 
Additional Manufacturer Narrative
Reporter occupation: sales representative.Type of reportable event - serious injury due to the need for medical intervention in extending the incision and removing the broken inserter tip device evaluation - although information provided indicates that the product is available for evaluation, it has not yet been returned.Should the product be received, a follow-up medwatch report will be filed upon completion of the investigation.No conclusions as to the cause of the breakage can be drawn at this time.Review of device history records found that twenty-six (26) pieces of lot 00116pt-r release for distribution on 5/30/2019 with no deviation or anomalies.Two-year complaint history review did not reveal a trend for reports of this nature for this part number.No corrective actions are recommended.
 
Additional Manufacturer Narrative
Device evaluation - the inserter was returned for evaluation without the distal fractured tip.The laser markings are crisp and legible and the gold knob freely turns, driving the center shaft in and out.The condition of the fracture location is in agreement with the results concluded in testing in which the inserter is overloaded to 160 in-lbs.No corrective action is recommended at this time due to the likelihood the failure can be attributed to an excessive load (torque) applied to the instrument.
 
Event or Problem Description

Brand Name
SURELOK MIS 3L
Common Device Name
ROD INSERTER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive dr
pearl, MS 39208
6014204244
MDR Report Key15103272
Report Number3005739886-2022-00023
Device Sequence Number11909151
Product Code LXH
UDI-Device Identifier00840019920179
UDI-Public00840019920179
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number63-SP-9005
Device Catalogue Number63-SP-9005
Device Lot Number00116PT-R05
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2022
Supplement Date Received by Manufacturer07/01/2022
Initial Report FDA Received Date07/26/2022
Supplement Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown